MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES INZII RIPSTOP REDEPLOYABLE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES INZII RIPSTOP REDEPLOYABLE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CD005
Medical Device Problem Codes Material Rupture (1546); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: lap chole.Event description: i was at [hospital] today working with dr [name].He had a lap chole and we had a cd005 bag break.The packaging was already thrown away so i was unable to get the lot number.The specimen was bagged and almost out of the patient then ripped at the bottom seam.The bag was deployed correctly.The bag was going to be reused for the gallbladder.He was removing this stone first.He pulled back on the introducer and then pulled the whole thing and trocar out.He then tried to work the bag through the incision but had it break.A cd001 was opened to finish removing the specimen and no issues.There was no patient harm.The specimen was a large stone the size of a golf ball hard as a rock.When the other bag was used the surgeon did extend the incision.I have the bag itself removed from the introducer.Additional information obtained from account manager on 21may2025: i attached a picture of the specimen previously.There was no spillage as it was a large stiff mass.The bag did not break into pieces, only at the seam.The bag did not burse during specimen removal through the trocar.The trocars pulled out and the bag top was followed and then worked out but ripped at the end before removal intervention: a cd001 was opened to finish removing the specimen and no issues.Patient status: there was no patient harm.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience, as the specimen bag was torn at the distal end.Based on the condition of the returned unit and the description of the event, it is likely that the incision site was not adequately enlarged prior to specimen removal, resulting in additional stress being applied to the bag.The instructions for use (ifu) states, "if the bag and its contents are too large to be extracted, carefully enlarge the port site for ease of bag removal to avoid damage to the bag." applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.Correction: section h6.Device code has been updated to 4008 (material split, cut or torn).
 
Event or Problem Description
Procedure performed: lap chole.Event description: i was at thr southwest ft worth today working with dr [name].He had a lap chole and we had a cd005 bag break.The packaging was already thrown away so i was unable to get the lot number.The specimen was bagged and almost out of the patient then ripped at the bottom seam.The bag was deployed correctly.The bag was going to be reused for the gallbladder.He was removing this stone first.He pulled back on the introducer and then pulled the whole thing and trocar out.He then tried to work the bag through the incision but had it break.A cd001 was opened to finish removing the specimen and no issues.There was no patient harm.The specimen was a large stone the size of a golf ball hard as a rock.When the other bag was used the surgeon did extend the incision.I have the bag itself removed from the introducer.Additional information obtained from account manager on 21may2025: i attached a picture of the specimen previously.There was no spillage as it was a large stiff mass.The bag did not break into pieces, only at the seam.The bag did not burse during specimen removal through the trocar.The trocars pulled out and the bag top was followed and then worked out but ripped at the end before removal additional information obtained from phone call between [name] (clinical development) and [name] (account manager) on 23jun2025: [name] was in the case and in additional to what he put in the complaint he mentioned that based on his experience with ripstop bags, he thinks any ripstop bag would have broken under the same usage.The incision was too small for the specimen and when they switched to the cd001 they extended the incision by a lot to accommodate the size of the gallstone.Intervention: a cd001 was opened to finish removing the specimen and no issues.Patient status: there was no patient harm.

Brand Name
INZII RIPSTOP REDEPLOYABLE RETRIEVAL SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22207356
Report Number2027111-2025-00592
Device Sequence Number15370654
Product Code GCJ
UDI-Device Identifier00607915145521
UDI-Public(01)00607915145521
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232880
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCD005
Device Catalogue Number101475688
Device Lot Number1546866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown